MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 8MM X 35CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 8MM X 35CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF180835
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the name, phone and email address of the initial reporter are not available / reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30915606) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00235 and 3008114965-2023-00236.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an abdominal stent grafting and endovascular aneurysm repair (evar) procedure with the target on the internal iliac artery (iia) and inferior mesentery artery (ima), a carry león microcatheter (utm) was advanced to the target lesion using a ¿cobra-shaped parent catheter.¿ the complaint coil, a 8mm x 35cm deltafill 18 (dlf180835 / 30915606) could not be detached during the embolization of the iia.It was reported that the power distribution had been checked at the beginning of the procedure.When the deltafill coil was reconnected prior to detaching, it was reported that there was no response.After replacing the enpower control cable (ecb00018200 / 30975218) and the detachment control box, the issue continued.Another deltafill coil was used and it was successfully detached.After that, when a 4mm x 12cm galaxy g3 (gly120412 / 30792966) was about to be used for the ima, the same detachment issue also occurred.However, the 4mm x 12cm galaxy g3 coil did not respond to power distribution prior to use, it was not used.It was reported that another coil was used in place of the 4mm x 12cm galaxy g3.It was not known if continuous flush was maintained.There was no report of any negative patient impact.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 02-may-2023.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00235 and 3008114965-2023-00236.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(5).The purpose of this mdr submission is to include the additional event information received on 07-may-2023.[additional information]: on 07-may-2023, additional information was received.Related to the 8mm x 35cm deltafill 18 (dlf180835), the additional information indicated that the coil was successfully removed from the patient.It was not stretched when it was removed.The coil was still on the delivery system when it was removed from the patient.During the detachment cycle of the 8mm x 35cm deltafill 18 (dlf180835), the detachment light did not illuminate and the audible signal beep was not heard.Related to the 4mm x 12cm galaxy g3 (gly120412), the additional information indicated that the coil was successfully removed from the patient.It was not stretched when it was removed.The coil was still on the delivery system when it was removed from the patient.The 4mm x 12cm galaxy g3 was used with the replacement enpower control cable that was used to detach the replacement delta coil.A pre-deployment electrical check was performed for the 4mm x 12cm galaxy g3.During the detachment cycle of the 4mm x 12cm galaxy g3, the detachment light did not illuminate and the audible signal beep was not heard.The information indicated that a continuous flush was maintained during the procedure.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00235 and 3008114965-2023-00236.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigation finding of the returned device.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 8mm x 35cm deltafill 18 coil was received contained in the decontamination pouch.Visual inspection was performed.No appearance of damages were noted.All components were returned in good condition.Microscopic inspection was performed.The embolic coil component was observed still attached to the resistance heating (rh) coil; the embolic coil is in good condition.The distal outer sheath had not been softened, an indication that the rh coil had not been heated and the detachment process had not been initiated.No appearance of damage was observed at the connection points, wires, or inside the rh coil.The electrical resistance of the 8mm x 35cm deltafill 18 coil was measured with a multimeter; however the device gave no readings.The device history records (dhr) for lot number 30915606 were reviewed and no evidence of deficiencies during the manufacturing process was found.No non-conformances were generated during the manufacturing process.Complaint history for lot number 30915606, found no similar events reported.The issue reported that the 8mm x 35cm deltafill 18 coil had no response prior to detachment was confirmed.The device did not present any physical damage (cuts or severe kinks) to the shaft of the device positioning unit (dpu) to cause electrical issues.Another place for electrical issues would be at either connection point ¿ at the proximal connector where the pins are soldered or at the distal connection near to or inside the rh heater, however, all components were inspected, and no anomalies were observed.It is possible that other factors such as device manipulation, may have caused the electrical failure that led to the failure to detach.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% electrical continuity test for finished product prior to pouching and boxing to prevent failure to detach from occurring during the procedure.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendation: verify that the microcoil delivery system is fully connected and no faults are indicated on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system still continues to have a fault, retrieve the microcoil as described in the following section, re sheathing the microcoil system, and replace with a new microcoil system.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00235 and 3008114965-2023-00236.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 19-may-2023.[additional information]: on 19-may-2023, additional information was received.Related to the 8mm x 35cm deltafill 18 (dlf180835), the information indicated that the low batter light was not seen during the procedure.Upon pressing the power button, it was not certain, ¿but a full battery illumination was confirmed.¿ all connections appear to fit properly without application of excessive force.Related to the 4mm x 12cm galaxy g3 (gly120412), the coil was successfully removed from the patient.The 4mm x 12cm galaxy g3 coil was also used with the carry león microcatheter.Low battery light was not seen during the procedure with this coil.Upon pressing the power button, it was not certain, ¿but a full battery illumination was confirmed.¿ the information indicated that because the power distribution failure was observed from the beginning, detachment attempt was not made for the 4mm x 12cm galaxy g3 ((b)(4)).The replacement coil for the 4mm x 12cm galaxy g3 coil was another 4mm x 12cm galaxy g3 coil.Updated sections: b.4, g.3, g.6, h.2, and h.10.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00235 and 3008114965-2023-00236.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAFILL18 8MM X 35CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key16792418
Report Number3008114965-2023-00235
Device Sequence Number12182289
Product Code KRD
UDI-Device Identifier10886704077220
UDI-Public10886704077220
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberDLF180835
Device Catalogue NumberDLF180835
Device Lot Number30915606
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2023
Supplement Date Received by Manufacturer05/02/2023
05/07/2023
05/09/2023
05/19/2023
Initial Report FDA Received Date04/21/2023
Supplement Report FDA Received Date05/02/2023
05/08/2023
05/10/2023
05/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARRY LEÓN MICROCATHETER (UTM); ENPOWER CONTROL CABLE
Patient SexUnknown